Alert archive / Idaho / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 1, 2012, 3:19 PM MDT for Cassia County, Minidoka County, Idaho. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2012, 3:19 PM MDT (21:19 UTC)
- Expired
- Sep 1, 2012, 4:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Cassia County, ID, Minidoka County, ID
The radar
The Pocatello radar (KSFX), 125 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389
WUUS55 KPIH 012119
SVRPIH
IDC031-067-012200-
/O.NEW.KPIH.SV.W.0012.120901T2119Z-120901T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
319 PM MDT SAT SEP 1 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
THIS INCLUDES THE CITY OF BURLEY...
SOUTHWESTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO...
THIS INCLUDES THE CITIES OF...RUPERT...PAUL...HEYBURN...
* UNTIL 400 PM MDT
* AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 31
MILES WEST OF BURLEY...OR 14 MILES SOUTHEAST OF TWIN FALLS...AND
MOVING EAST AT 40 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
BURLEY...
HEYBURN...
PAUL...
ALBION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4241 11429 4242 11428 4242 11409 4251 11407
4254 11399 4254 11394 4272 11395 4277 11386
4276 11377 4279 11376 4230 11351 4228 11429
TIME...MOT...LOC 2118Z 249DEG 33KT 4239 11430
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:58 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 1, 1:58 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 158 PM MDT SAT SEP 1 2012 .SHORT TERM...TSTMS DEVELOPING THIS AFTN AHEAD OF THE NORTHERN STREAM UPPER TROF NEAR THE DIVIDE...WHILE THE SOUTHERN STREAM UPPER TROF IS RESPONSIBLE FOR TSTMS OVER THE EASTERN HIGHLANDS. TSTMS WILL SPREAD TO THE SOUTHERN HIGHLANDS LATER THIS AFTN AS CONVECTION OVER NV AND UT MOVES NORTHWARD. PRECIPITABLE WATER VALUES ARE RUNNING HIGH AGAIN TODAY...SO TSTMS SHOULD PRODUCE MEASURABLE RAINFALL AMOUNTS. TSTMS DIMINISH LATER THIS EVENING AS THE UPPER FLOW DAMPENS OUT THE TROFS....LEADING TO DRY CONDITIONS ON SUNDAY. .LONG TERM...NEXT WEEK LOOKS TO BE DRY THE ENTIRE PERIOD AS THE UPPER FLOW TURNS TO THE NW. THE GFS BRINGS A NORTHERN STREAM UPPER TROF INTO MT ON THU...BUT THE EFFECTS ARE EXPECTED TO REMAIN EAST OF THE DIVIDE. TEMPS WILL GRADUALLY WARMING DURING THE WEEK. HEDGES && .AVIATION...EXPECT MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING WITH MONSOON MOISTURE IN PLACE AND A WEAK BOUNDARY MOVING THROUGH. LOOK FOR VICINITY SHOWERS FOR KSUN AND VICINITY THUNDERSTORMS FOR THE REST OF THE TAF SITES. EXPECT BREEZY WINDS WITH GUSTS NEAR 20 MPH THIS AFTERNOON FOR THE SNAKE RIVER PLAIN. LOOK FOR OUTFLOW GUSTS IN AND AROUND THUNDERSTORMS UP TO 50 MPH. WITH A THUNDERSTORM ON STATION CIGS COULD DROP BRIEFLY TO MVFR. WYATT && .FIRE WEATHER...EXPECT MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING WITH MONSOON MOISTURE IN PLACE AND A WEAK BOUNDARY MOVING THROUGH. LOOK FOR SCATTERED THUNDERSTORMS ACROSS ZONES 410...411...412...413 AND 476 THUS A RED FLAG HAS BEEN ISSUED. EXPECT GUSTY OUTFLOWS OF 40 TO 50 MPH IN AND AROUND THUNDERSTORMS. OTHERWISE...EXPECT BREEZY WINDS AROUND 25 TO 30 MPH ESPECIALLY ACROSS RIDGE TOPS AND THE SNAKE RIVER PLAIN. EXPECT BETWEEN .1 AND .2 INCHES OF RAIN WITH LOCALLY HEAVIER AMOUNTS. EXPECT DRY CONDITIONS AND GRADUAL WARMING THROUGH THE WEEK WITH WEST TO NORTHEAST FLOW. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING IDZ410>413-476. &&
Hazardous weather outlook, Sep 1, 4:57 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 457 AM MDT SAT SEP 1 2012 IDZ017>025-031-032-021100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 457 AM MDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TODAY THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Sep 1, 3:06 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
306 PM MDT SAT SEP 1 2012
IDZ022>024-012200-
CARIBOU ID-ONEIDA ID-BANNOCK ID-FRANKLIN ID-
306 PM MDT SAT SEP 1 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL FRANKLIN COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 400 PM MDT
AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHERRY CREEK...MOVING NORTH AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
SWAN LAKE...
VIRGINIA...
LAT...LON 4203 11210 4209 11233 4265 11216 4255 11174
4241 11184 4241 11190 4233 11190
TIME...MOT...LOC 2106Z 200DEG 29KT 4215 11217
EPThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 6:04 PM MDT | Special Weather Statement | PIH | Minidoka | 56 min |
| Aug 31, 6:08 PM MDT | Special Weather Statement | PIH | Cassia | 67 min |
| Aug 31, 6:56 PM MDT | Special Weather Statement | PIH | Cassia | 64 min |
| Aug 31, 6:57 PM MDT | Special Weather Statement | PIH | Power | 63 min |
| Aug 31, 7:08 PM MDT | Special Weather Statement | PIH | Madison | 52 min |
| Aug 31, 7:48 PM MDT | Special Weather Statement | PIH | Madison | 42 min |
| Aug 31, 7:55 PM MDT | Special Weather Statement | PIH | Butte | 65 min |
| Aug 31, 8:02 PM MDT | Special Weather Statement | PIH | Cassia, Minidoka, Power | 88 min |
| Aug 31, 8:31 PM MDT | Special Weather Statement | PIH | Jefferson | 59 min |
| Aug 31, 8:48 PM MDT | Special Weather Statement | PIH | Cassia | 42 min |
| Aug 31, 9:14 PM MDT | Special Weather Statement | PIH | Cassia | 46 min |
| Aug 31, 9:23 PM MDT | Special Weather Statement | PIH | Jefferson | 67 min |
| Aug 31, 9:57 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Lincoln, Minidoka, Oneida, Power | 48 min |
| Aug 31, 10:45 PM MDT | Special Weather Statement | PIH | Bannock, Franklin, Oneida, Power | 45 min |
| Sep 1, 1:18 PM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 10 more | 9 hr |
| Sep 1, 3:06 PM MDT | Special Weather Statement | PIH | Franklin | 54 min |
| Sep 1, 3:28 PM MDT | Tornado Warning | PIH | Cassia, Minidoka | 47 min |
| Sep 1, 4:10 PM MDT | Tornado Warning | PIH | Blaine, Cassia, Minidoka, Power | 50 min |
| Sep 1, 4:56 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Cassia, Power | 64 min |
| Sep 1, 5:17 PM MDT | Special Weather Statement | PIH | Clark | 43 min |
| Sep 1, 5:49 PM MDT | Flash Flood Warning | PIH | Bannock, Power | 116 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.